MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLEXIBLE DRILL 25MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. FLEXIBLE DRILL 25MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71362925
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that while drilling a screw hole through a 3 hole r3 cup, the drill bit binded and bent in the flexible area.Instruments inside patient.S&n backup device available.No surgical delay or further impact to patient reported due this event.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Additional information: d4, h4.

Brand Name
FLEXIBLE DRILL 25MM
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10932694
Report Number1020279-2020-06906
Device Sequence Number871284
Product Code JDG
UDI-Device Identifier03596010463272
UDI-Public03596010463272
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71362925
Device Catalogue Number71362925
Device Lot Number20ESC0002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1